Advertisement

Israel Journal of Mathematics

, Volume 228, Issue 1, pp 353–377 | Cite as

A note on ED degrees of group-stable subvarieties in polar representations

  • Arthur Bik
  • Jan Draisma
Article
  • 13 Downloads

Abstract

In a recent paper, Drusvyatskiy, Lee, Ottaviani, and Thomas establish a “transfer principle” by means of which the Euclidean distance degree of an orthogonally-stable matrix variety can be computed from the Euclidean distance degree of its intersection with a linear subspace. We generalise this principle.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [DK]
    J. Dadok and V. Kac, Polar representations, Journal of Algebra 92 (1985), 504–524.MathSciNetCrossRefGoogle Scholar
  2. [Da]
    J. Dadok, Polar coordinates induced by actions of compact Lie groups, Transactions of the American Mathematical Society 288 (1985), 125–137.MathSciNetCrossRefGoogle Scholar
  3. [DHOST]
    J. Draisma, E. Horobet, G. Ottaviani, B. Sturmfels and R. R. Thomas, The Euclidean distance degree of an algebraic variety, Foundations of Computational Mathematics 16 (2016), 99–149.MathSciNetCrossRefGoogle Scholar
  4. [DLOT]
    D. Drusvyatskiy, H.-L. Lee, G. Ottaviani and R. R. Thomas, The Euclidean distance degree of orthogonally invariant matrix varieties, Israel Journal of Mathematics 221 (2017), 291–316.MathSciNetCrossRefGoogle Scholar
  5. [Hu]
    J. E. Humphreys, Reflection Groups and Coxeter Groups, Cambridge Studies in Advanced Mathematics, Vol. 29, Cambridge University Press, Cambridge, 1990.Google Scholar
  6. [IRS]
    G. Itzkowitz, S. Rothman and H. Strassberg, A note on the real representations of SU(2, C), Journal of Pure and Applied Algebra 69 (1991), 285–294.MathSciNetCrossRefGoogle Scholar
  7. [OV]
    A. L. Onishchik and E. B. Vinberg, Lie Groups and Algebraic Groups, Springer Series in Soviet Mathematics, Springer, Berlin, 1990.Google Scholar
  8. [Pr]
    C. Procesi, Lie Groups, Universitext, Springer, New York, 2007.zbMATHGoogle Scholar

Copyright information

© Hebrew University of Jerusalem 2018

Authors and Affiliations

  1. 1.Mathematisches InstitutUniversität BernBernSwitzerland
  2. 2.Mathematisches InstitutUniversität BernBernSwitzerland
  3. 3.Department of Mathematics and Computer ScienceTechnische Universiteit EindhovenEindhovenThe Netherlands

Personalised recommendations